Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » on the pill, no period, already a hypochondriac.. worrying, help?

 - UBBFriend: Email this page to someone!    
Author Topic: on the pill, no period, already a hypochondriac.. worrying, help?
made0fscars
Neophyte
Member # 108593

Icon 9 posted      Profile for made0fscars     Send New Private Message       Edit/Delete Post 
Hello, I'm new to this forum and am extremely worried about something.
2 weeks ago, my boyfriend of 5 months and I had unprotected sex for the first time (and last time) and 2 weeks later exactly (today) my period is due as I am on the break week of my combined pill (which I've been on since April 2012).. It usually always comes in the morning at about 10/11am like clockwork. It hasn't properly came yet, all I have had so far is bits of brown discharge and red tinted stains on the tissue after peeing, nothing like the start of my usual menstrual cyle. I am wondering whether it is down to the state I get into with my hypochondria and panic attacks, or the possibility of being pregnant? I took a test today that came back negative but I drank a lot of water beforehand which I've heard dilutes the hormones. Can stress and anxiety actually be a factor in starting a period late on the pill, because it's not a proper period it's a withdrawal bleed?

If anyone could give me any form of reassurance or guidance I would really appreciate it, what do you think is causing this lateness?

--------------------
GemGem

Posts: 1 | From: northamptonshire | Registered: Oct 2013  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Welcome to the boards, madeofscars. [Smile]

So, as I understand it, you didn't have unprotected sex, but sex without condoms BUT while using the pill, is that right?

Water doesn't jeapordize pregnancy tests.

Have you been taking your pill properly? Did you do that all last cycle, if so?

I'd say a withdrawal bleed not just coming on the same day every pack, but literally within an hour is the fluke here: that's highly unusual, and isn't a pattern likely to continue over time. And yes, the same things that can make periods late when not using a hormonal method can make withdrawal bleeds late when we are using one. The pill influences your cycles, but it doesn't take over or manufacture them completely, by any stretch.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen